Revista Matemática Iberoamericana
Full-Text PDF (274 KB) | Metadata | Table of Contents | RMI summary
Published online: 2011-12-06
Regularity, local behavior and partial uniqueness for self-similar profiles of Smoluchowski’s coagulation equationJosé A. Cañizo and Stéphane Mischler (1) Universitat Autònoma de Barcelona, Bellaterra, Spain
(2) Université de Paris-Dauphine, Paris, France
We consider Smoluchowski's equation with a homogeneous kernel of the form $a(x,y) = x^\alpha y ^\beta + x^\beta y^\alpha$ with $-1 < \alpha \leq \beta < 1$ and $\lambda := \alpha + \beta \in (-1,1)$. We first show that self-similar solutions of this equation are infinitely differentiable and prove sharp results on the behavior of self-similar profiles at $y = 0$ in the case $\alpha < 0$. We also give some partial uniqueness results for self-similar profiles: in the case $\alpha = 0$ we prove that two profiles with the same mass and moment of order $\lambda$ are necessarily equal, while in the case $\alpha < 0$ we prove that two profiles with the same moments of order $\alpha$ and $\beta$, and which are asymptotic at $y = 0$, are equal. Our methods include a new representation of the coagulation operator, and estimates of its regularity using derivatives of fractional order.
Keywords: Coagulation, self-similarity, regularity, uniqueness, asymptotic behavior
Cañizo José, Mischler Stéphane: Regularity, local behavior and partial uniqueness for self-similar profiles of Smoluchowski’s coagulation equation. Rev. Mat. Iberoamericana 27 (2011), 803-839. doi: 10.4171/RMI/653